Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

The structure monoid and algebra of a non-degenerate set-theoretic solution of the Yang–Baxter equation
HTML articles powered by AMS MathViewer

by Eric Jespers, Łukasz Kubat and Arne Van Antwerpen PDF
Trans. Amer. Math. Soc. 372 (2019), 7191-7223 Request permission

Abstract:

For a finite involutive non-degenerate solution $(X,r)$ of the Yang–Baxter equation it is known that the structure monoid $M(X,r)$ is a monoid of I-type, and the structure algebra $K[M(X,r)]$ over a field $K$ shares many properties with commutative polynomial algebras; in particular, it is a Noetherian PI-domain that has finite Gelfand–Kirillov dimension. In this paper we deal with arbitrary finite (left) non-degenerate solutions. Although the structure of both the monoid $M(X,r)$ and the algebra $K[M(X,r)]$ is much more complicated than in the involutive case, we provide some deep insights.

In this general context, using a realization of Lebed and Vendramin of $M(X,r)$ as a regular submonoid in the semidirect product $A(X,r)\rtimes \operatorname {Sym} (X)$, where $A(X,r)$ is the structure monoid of the rack solution associated to $(X,r)$, we prove that $K[M(X,r)]$ is a finite module over a central affine subalgebra. In particular, $K[M(X,r)]$ is a Noetherian PI-algebra of finite Gelfand–Kirillov dimension bounded by $|X|$. We also characterize, in ring-theoretical terms of $K[M(X,r)]$, when $(X,r)$ is an involutive solution. This characterization provides, in particular, a positive answer to the Gateva-Ivanova conjecture concerning cancellativity of $M(X,r)$.

These results allow us to control the prime spectrum of the algebra $K[M(X,r)]$ and to describe the Jacobson radical and prime radical of $K[M(X,r)]$. Finally, we give a matrix-type representation of the algebra $K[M(X,r)]/P$ for each prime ideal $P$ of $K[M(X,r)]$. As a consequence, we show that if $K[M(X,r)]$ is semiprime, then there exist finitely many finitely generated abelian-by-finite groups, $G_1,\dotsc ,G_m$, each being the group of quotients of a cancellative subsemigroup of $M(X,r)$ such that the algebra $K[M(X,r)]$ embeds into $\operatorname {M}_{v_1}(K[G_1])\times \dotsb \times \operatorname {M}_{v_m}(K[G_m])$, a direct product of matrix algebras.

References
Similar Articles
Additional Information
  • Eric Jespers
  • Affiliation: Department of Mathematics, Vrije Universiteit Brussel, Pleinlaan 2, 1050 Brussel, Belgium
  • MR Author ID: 94560
  • Email: Eric.Jespers@vub.be
  • Łukasz Kubat
  • Affiliation: Department of Mathematics, Vrije Universiteit Brussel, Pleinlaan 2, 1050 Brussel, Belgium
  • MR Author ID: 972249
  • Email: Lukasz.Kubat@vub.be
  • Arne Van Antwerpen
  • Affiliation: Department of Mathematics, Vrije Universiteit Brussel, Pleinlaan 2, 1050 Brussel, Belgium
  • MR Author ID: 1273209
  • Email: Arne.Van.Antwerpen@vub.be
  • Received by editor(s): December 5, 2018
  • Published electronically: June 17, 2019
  • Additional Notes: The first author was supported in part by Onderzoeksraad of Vrije Universiteit Brussel and Fonds voor Wetenschappelijk Onderzoek (Belgium), grant G016117.
    The second author was supported by Fonds voor Wetenschappelijk Onderzoek (Flanders), grant G016117.
    The third author was supported by Fonds voor Wetenschappelijk Onderzoek (Flanders) via an FWO Aspirant-mandate.
  • © Copyright 2019 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 372 (2019), 7191-7223
  • MSC (2010): Primary 16N60, 16T25; Secondary 16R20, 16S36, 16S37
  • DOI: https://doi.org/10.1090/tran/7837
  • MathSciNet review: 4024551